This is MY journey with MS! I give you my thoughts, feelings, hopes, and prayers. My wish that one day this disease will come to an end. That one day there will be a cure. For now, I hold on to possibility. I HOPE this will help and inspire not only myself but others.
 
For the latest News, Weather, & More.....keep scrolling!

Avonex.....Exercise & Pain!

Do you ever feel like if you say something out loud you are going to jinx yourself? I don't believe in those types of things, but maybe I should, lol! I have been doing so well lately and just this past week I made a comment to not one but two different people that I am feeling better! I could not leave it at that though. When asked about how I am doing with my meds....I mentioned that I was told it could take 6 months for my body to respond but I think I am starting to respond because I have been taking Avonex for about 4 1/2 months now, and I am not sick for as long as I used to be when I take the injection. I used to be in bed sick for a good 3 days when I first started, now I am only down for about a day. This is much better! I had to open my big mouth didn't I? Sunday rolls around and I take my injection (which for some reason hurt like hell....and they never do), I got the stupid aches, pains, chills, fever, the whole bit! What the heck was that all about? It is Tuesday and I am still not feeling well!

I wonder if it has anything to do with the exercise that I did. I would not think so considering usually when I do exercise I feel better, not worse. Granted, I do end up in pain (what's that saying...no pain, no gain) but that is what my doctor's told me needed to happen. I am in an interesting situation, because of the MS & the Osteopenia I have to exercise in a way that will push my body to the point that I can not only build up my strength but also to rebuild my bone mass. In order to do that, I will be in some pain......the trick is to do it in a way that won't create more problems for my MS. Friday I went and met with my personal trainer and worked my butt off. I was there for almost 2 hours and let me tell you what...I had a burst of energy after that I had not felt in years. It was great! Saturday I was even okay (pain was there but tolerable...mainly in the abs), but come Sunday I was in so much pain I could barely move my right arm. I am not sure if this is from the exercise or the MS. I guess this is where things get a little complicated.

That stupid twitch that I get under my left eye is back. It has been there off and on for about a week now and over the weekend got really obvious, and then yesterday I started getting the sharp pins and needles in my feet! Not to mention I am having a bit of blurred vision (yes, even with the glasses on, new glasses). My memory is a bit funny and I have been having headaches ever since that dream of mine. These are all things I get with my flares...so are these things a sign of something to come (MS flare), or is it just a coincidence because I worked my body too hard? I am hoping that it is just a coincidence. Until I get my insurance stuff figured out, I can't afford to have a flare, because the reality of it is that even if I do end up having a flare there is nothing that I could do except to just deal with it, sleep through it, etc. I would not be able to go to the doctor or take IV steroids or do anything else because of my whole SSDI insurance situation. This is the problem! Whatever it is, hopefully it will pass soon. I always find it interesting how MS seems to creep up on us when everything is "finally" going good for us. Why is that?

I do believe that the exercise and diet it working to make me feel better, however. It is going to take some time, maybe a long time, but I feel like it is up to me to take control over my MS. With each time that I exercise I may have to take a couple days off to rest and be in pain before I can exercise again, but it also gives me a renewed energy because it does help with the fatigue. It makes me feel like I am capable of doing something to help myself fight this illness. That is something! I think that the more I do, the more body will get used to it and then after awhile I won't need those days in between to rest and be in pain because I will have retrained my body to handle it. Maybe this will be a big key in helping to control my illness now so that I can be as healthy as possible and have the best quality of life I can. After all, that is what matters.

I hope you are all doing well. Please take care of yourselves.

5 comments:

baitulos@aol.com said...

Bummer, Jaime! That's a bite in the shorts when feeling on the mend to "slump" a bit...hope you feel better soon!

Linda D. in Seattle

Jaime said...

Thanks for the kind words Linda and welcome! I hope you continue to stop in from time to time. :) It is nice to hear from people who are also more "local" as we are both in Washington! I hope you are doing well. Please take care and mabye one day we will even get together (as I take regular trips seeing how I have a couple docs over there that I see, not to mention I try to stay active with the NMSS stuff). Talk to you soon!

Jaime

Joma said...

Hi,
Like you, I take the big one-Avonex and believe it's important to exercise the muscles. However it's important not to over heat yourself (body temperature) when exercising which often happens when we over do it. This will bring about the "tingling" among other things. As for the pains chills and fever, you may want to try Tylenol- arthritis formula before and after your shot. Good luck and remember it can only get better!!!

Jaime said...

Joma,

I actually take Ibuprophen, which usually helps...for some reason this time it didn't. Hopefully this upcoming injection (tonight 6/25) will be better! :)

I am unable to take Tylenol because I have had liver problems in the past (from the chemo I was on) and there is already a risk of liver problems with Avonex, so I have been advised not to add to the risk by taking Tylenol (which also can cause liver damage). Hopefully it was just an off week (as I really have been doing better).

Thanks for stopping by. I hope you are doing well and will continue to keep in touch. Please take care.

Jaime

MsFortuknit said...

I hope that the shot is treating you better! I unfortunately have been taking Avonex for 3.5 yrs and STILL react to it :( Godspeed to you :)


All personal text & images are protected under copyright law. 2006-2009



About Me

My photo
I was diagnosed with MS in 2004, have been through all of the FDA approved treatments I qualify for and now am participating in the HALT MS Study. This is my story...my life with MS (among other things).

Do you have a MS Story to tell? Any suggestions, ideas to make my blog better? I would love to hear from you. Please send me an Email.....

Click to Contact Me Now!

Sign my Guestbook from Bravenet.comFree Tell A Friend from Bravenet.com

MS Advocacy

There was an error in this gadget

More About ME!

Previous Posts

Brian Games!

There was an error in this gadget

Directory of Health Blogs
View blog authority
blogarama - the blog directory
My BlogCatalog BlogRank
Listed on BlogShares
Healthcare 100 - eDrugSearch.com